facial

(redirected from facial hyperostosis)
Also found in: Dictionary, Thesaurus, Encyclopedia.

facial

 [fa´shal]
pertaining to or directed toward the face.
facial nerve the seventh cranial nerve; its motor fibers supply the muscles of facial expression, a complex group of cutaneous muscles that move the eyebrows, skin of the forehead, corners of the mouth, and other parts of the face concerned with frowning, smiling, or any of the many other expressions of emotion. The sensory fibers of the facial nerve provide a sense of taste in the anterior two thirds of the tongue, and also supply the submaxillary, sublingual, and lacrimal glands for secretion. Irritation of the facial nerve can produce a paralysis known as bell's palsy, which usually involves only one side of the face with a resulting distortion of facial expression such as inability to close the eye or part of the mouth on the affected side. See anatomic Table of Nerves in the Appendices.

fa·cial

(fā'shăl), Do not confuse this word with fascial or faucial.
Relating to the face.
Synonym(s): facialis

facial

(fā′shəl)
adj.
Of or concerning the face: facial cosmetics; facial hair.
n.
A treatment for the face, usually consisting of a massage and the application of cosmetic creams.

fa′cial·ly adv.

fa·cial

(fā'shăl)
Relating to the face.

facial

Pertaining to the face.

fa·cial

(fā'shăl)
Relating to the face.

Patient discussion about facial

Q. Is anybody facing similar pain… Let me know please? I feel good with my medication. I am taking lithium and Seroquil . I feel good now. But I have pain on my back and thighs and I feel tingling of my feet and legs. All the tests like blood test, MRI scan is done but nothing suspicious was found. I started to feel the pain after taking Seroquil and I suspect that to be the reason which my doctor denies. Is anybody facing similar pain… Let me know please?

A. It might be due to medicines. Each medicine has its own side effects. . When I was on sereoquil I too suffered with high pain all over my body and numbness in my legs and toes. I have discussed this with my doctor upon which he has prescribed me paxil. I still suffer with the same pain. I must live with these pains in order to get well soon as this pain may be an indicator of correct treatment.

Q. My 4 year old child's face appeared swollen when he woke up this morning. Could it be something serious? I didn't notice any bite/sting marks on him and he is not allergic to anything I know of.

A. Causes of generalized swelling include:

Allergic reaction. Sudden swelling of the hands and face may be a severe allergic reaction and needs immediate medical evaluation.
Autoimmune diseases, such as lupus, rheumatoid arthritis, and scleroderma. These diseases can cause swelling when the body produces antibodies and other cells that attack and destroy tissues in the body.

More discussions about facial